Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Internal KS and drugs/alcohol-- my brother
Mar 1, 2001

Dear Dr. Bruce, My brother has had HIV/AIDS since the early 90's, or so he says. He is a drug addict. I do not believe he has taken any meds for HIV. He says he is going to die in 6 months because he has cancer but doesn't say what kind. Could this be internal KS? They found black spots on several internal organs liver, pancreas, gallbladder, kidney. He rarely tells the truth and uses crack/cocaine. Also, can thrush of the mouth be treated? If so, what is recovery time? He also has periods where he doesn't understand you and makes no sense. Is this dementia? Or could it be from the recreational drugs? I don't know what to believe and since I am unable to speak with his doctor I feel that anything he says may or may not be true. I love him and pray for him and do not judge him yet I need some answers for my own well-being. Will he pass on soon or is this a continuing drama and about our lessons in life? He does not seek help through counseling, and he is a very good manipulator, especially with my Mom since he lives with her. He is 40 yrs old. He has not had PCP as yet. Sincerely, Want peace of mind in Florida

Response from Dr. Dezube

Your support, concern, and love of your brother is very admirable. It's hard to really give you hard answers to your questions. There are so many different types of cancers, many of which are much more common than internal KS. Thrush of the mouth can very easily be treated with diflucan or other medication. The single most important thing that you can do is help him get into a recovery program. Obviously this is an easy thing for me to write, and a much much harder thing to accomplish. I'm keeping my fingers crossed for him. I have many patients in his boat. Until the mental health issues are cleared up, very little can be done to help him. GOOD LUCK.


Previous
How are my numbers post-chemo; help with neuropathy
Next
Contradicting Information about HIV testing

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement